MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; CREO 5.5, 6.5 X 45MM POLYAXIAL SCREW

GLOBUS MEDICAL, INC. CREO; CREO 5.5, 6.5 X 45MM POLYAXIAL SCREW
Model Number 5119.1645
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Evaluation of the returned devices found gouging on the inner and out diameter of the screw heads.One screw had the top part of the screw head partially sheared off at the locking cap channel.The gouging indicates that significant force was placed on the screw heads to remobilize or remove the polyaxial screws from the pedicle.The exact cause of the reported issue cannot be determined.The following sections are been updated: b4, e1, h2, h6, h10.
 
Event or Problem Description
It was reported that during final tightening with the torque limiting driver in a screw rod construct, the locking caps popped out and the screw head was damaged.The screw head was monoaxial at this stage as expected.In an attempt to remove the screw, the screw head needed to become polyaxial again.During this maneuver the pedicle broke.

Brand Name
CREO
Common Device Name
CREO 5.5, 6.5 X 45MM POLYAXIAL SCREW
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18827940
Report Number3004142400-2019-00017
Device Sequence Number11505937
Product Code MNH
UDI-Device Identifier00889095104141
UDI-Public00889095104141
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5119.1645
Device Lot NumberBAV314KL,BAV820TL,BAU510VK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown